Restarting Effexor and Struggling
Hi everyone, I am new here. I recently tapered off of Effexor 150mg in May and was doing pretty well, until I had a major panic attach in church two weeks ago, which has precipitated another round of severe anxiety and depression. I re-started my Effexor at 75mg on Monday, and depending on how i feel in a month my doc may take me back up to 150 which seemed to be the magic dose for me last time.. so am on day 5 of that now and it sucks…its that part of starting a med where the benefits are minimal but the agitation felt while the body adjusts is on the increase. i've been waking up at like 330-4 every morning for 2 weeks then toughing it out at work or at home with the kids on weekends..its rough..anyway im hoping to hang out here and get some support and support others as groups like this have helped me in the past..i know every recovery is different but it helps me to think about the other times ive recovered..ok well hi everyone look forward to talking with you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Hi, @njp1013 – since you mentioned the experience of coming off of benzodiazepines (benzos) previously, I thought you might be interested in this Connect thread on that topic https://connect.mayoclinic.org/discussion/protracted-benzo-withdrawal
thanks @lisalucier reading other peoples stories is invaluable to me. makes me feel so much better.
Hello all, I'm on day 11 of Effexor, it's still really tough. I know from experience these first couple weeks ramping up on a new med are really hard and this time is too, its like it makes me feel worse at first. I emailed my doc on Monday to give him an update on how I'm feeling and he said I would need to be on the med for at least 2 weeks before feeling any benefits and mornings are especially tough. i guess im just looking for some support 🙁 thanks.
I’ve been on it for 7 weeks. Just now starting to feel a bit better. No side effects. Taking .25 mg Klonopin once or twice a day, just to take the edge off. I will stop the Klonopin soon. Will see how I feel after 8 weeks. Hang in there. It gets better.
@doorman thanks for the support, i emailed my doc on sunday telling him how im feeling and he is coaching me to be patient, that i should be feeling some improvement every week going forward after 2 weeks, and i do have to say yesterday was a little better. your success is inspiring, thank you for sharing it.
Hi everyone, today is the first day of week 3 for me on 75 mg effexor. Week 2 was really hard but I made it thru with the help of 2 therapy sessions and a lot of support from my wife and you guys too. Still can't say I am really feeling any better, I emailed my psych to update him on my struggles havent heard back yet, my next appt is not for 2 1/2 weeks. Yesterday was really hard because we saw for the first time one of our friends who has breast cancer and just finished chemo and lost all her hair, I felt really weighed down with sadness for her and sadness in general. Anyway, anything you guys can say to cheer me on would mean a lot, back to work on Monday morning and feeling a bit overwhelmed. Thanks. 🙂
@njp1013 – just wanted to let you know that I moved all your posts about restarting venlafaxine (Effexor) here to the same place so other members could read all your reports and the comments from others in one place.
What would you say was most difficult about week 2 of restarting this medication?
hi @lisalucier thanks for organizing these, for me the most difficult parts of week 2 are the waking up really early around 330 or 4, and trying to work and take care of the kids thru alot of agitation and distress, i get very impatient wanting to feel better and feel a return to normalcy. being patient with this is very hard
Would like to update everyone. I'm almost thru 4 weeks now. On Tuesday I upped my dose to 150 mg and added .5mg of klonopin twice a day. Since then things have gotten a bit better. I would say I've gone from 20% better on 75 mg to 50% better now after 3 days of the new dosage and the klonopin. still feeling very fragile though i guess as the shadows of the really hard times recede hopefully that will go away, just trying to enjoy the bit of relief for now. my psych sounds confident that in another month i should be feeling much better, for now i hope the worst is behind me.